MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA20 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX420T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 03/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 with sa20 and distal catheter (#fx420t) was implanted during a procedure performed on (b)(6) 2016.According to the complainant, the shunt system was believed to be operated in overdrainage.The patient underwent a revision procedure on (b)(6) 2017.The complainant device was returned to the manufacturer for evaluation.Height : 102 cm.
 
Additional Manufacturer Narrative
Investigation: visual inspection: except scratches no significant deformations or damage of the valve were detected during the visual inspection.Permeability test: a permeability test has shown that the valve is only permeable with difficulty.Adjustment test: the progav® was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the claim of over drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The first measurement showed that the valve in the horizontal body position is outside the permissible tolerance.According to our measurements, contrary to the assumed over- drainage, the valve tends to under- drain.We performed a second measurement.The values are still slightly outside the permissible tolerance, but an improvement in the values can be observed.Presumably, any further testing would lead to a continued improvement of the values since the rinsing with distilled water could flush out any deposits inside the valve.Result: first, we performed a visual inspection of the progav®.No significant deformations or damage except scratches were detected during the visual inspection.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The opening pressure of the valve was out of tolerance, but all other specifications were met.According to our measurements, contrary to the assumed over-drainage, the valve tends to under-drain.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we detected that the valve shows a slower flow of liquid at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hg-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 WITH SA20 AND DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12730200
Report Number3004721439-2021-00712
Device Sequence Number19957964
Product Code JXG
UDI-Device Identifier04041906136628
UDI-Public4041906136628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFX420T
Device Catalogue NumberFX420T
Device Lot Number20029632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2017
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 MO
Patient Weight8